Posted in: Health

Aspirin Recalled After Bottle Found Containing Acetaminophen

Advance Pharmaceutical Inc. Recalls Aspirin After Mix Up

A nationwide baby aspirin recall is underway after a CVS pharmacist discovered a 120-pill bottle of baby aspirin was filled with acetaminophen pills according to ABC News.

According to Advance Pharmaceutical spokesman Abu Amanatullah, Advance Pharmaceutical Inc. voluntarily recalled 16,440 bottles of pills labeled to contain 81-mg aspirin pills because at least one bottle in the lot contained 500-mg acetaminophen pills.

Dr. Joe Odin, an associate professor at Mount Sinai Hospital in New York staid that a mix up like this could cause some people to go into liver failure; although no known injuries have been reported.

Odin also said that overdosing on acetaminophen, commonly sold under the brand name Tylenol, is the number one method of suicide in the United Kingdom.

He continued on to say that in the United States, patients usually overdose on acetaminophen by accident because they don’t realize one of their prescriptions — such as sleeping pills — already contains the drug.

The recall read as follows:

“Consumers may be inadvertently taking Acetaminophen 500 mg instead of Enteric Coated Aspirin 81 mg which may cause severe liver damage to those who take other drugs containing acetaminophen, consumers who take 3 or more alcoholic drinks every day, or those who have liver disease.

“The labeled directions instructs patients to take 4-8 tablets every 4 hours, but not more than 48 tablets in 24 hours.

“Consumers who take 48 tablets daily of the defective product may be ingesting up to 24,000 mg of Acetaminophen, which is about six times the maximum recommended daily dose of acetaminophen (4,000 mg).”

This recall is only one of a few to hit the news recently. Yesterday brought news of a second frozen berry recall due to a potential presence of Hepatitis A.

Just last week there was a large beef recall due to a potential presence of harmful E. coli bacteria.

Dr. Sripal Bangalore, a cardiologist at NYU Langone Medical Center stated that “Aspirin and Tylenol re not the same things,” which many people believe they are.

Consumers can view the aspirin recall notice here. It is important for consumers to stay informed so they can stay healthy.

[Image via ABC News]

Articles And Offers From The Web

Comments